Share this article on:

Management of Latent Tuberculosis Infection in Child Contacts of Multidrug-Resistant Tuberculosis

Adler-Shohet, Felice C. MD*; Low, Julie MD; Carson, Michael MS; Girma, Haimanot MPH; Singh, Jasjit MD*

The Pediatric Infectious Disease Journal: June 2014 - Volume 33 - Issue 6 - p 664–666
doi: 10.1097/INF.0000000000000260
Brief Reports

After exposure to a teacher with multidrug-resistant pulmonary tuberculosis, 31 children developed latent infection. Twenty-six were treated with levofloxacin and pyrazinamide. Twelve required a change in therapy secondary to adverse effects. The most common adverse effects included abdominal pain, arthralgias/myalgias and elevated transaminases. All children reported at least 1 adverse effect. Fifteen children completed treatment. All adverse effects were transient.

From the *Infectious Diseases, Children’s Hospital Orange County, Orange; and County of Orange Health Care Agency, Santa Ana, CA.

Accepted for publication December 23, 2014.

The authors have no funding or conflicts of interest to disclose

Supplemental digital content is available for this article. Direct URL citations appear in the printed text and are provided in the HTML and PDF versions of this article on the journal’s website (www.pidj.com).

Address for correspondence: Felice C. Adler-Shohet, MD, Infectious Diseases, Children’s Hospital of Orange County, 1201 West La Veta Avenue, Orange, CA 92868–3874. E-mail: feliceadler@hotmail.com.

© 2014 by Lippincott Williams & Wilkins, Inc.